Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate information wanted

Posted by carole on November 29, 1999, at 2:05:16

In reply to Re: Parnate information wanted, posted by Elizabeth on November 25, 1999, at 0:39:20

> > Has anyone taken Parnate for social phobia?
> I don't have generalized social phobia, but I do have an anxiety disorder of some sort (overlap of panic disorder, social phobia, and generalized anxiety, maybe) and have taken Parnate.
> > If so just a few questions: Is it better than Nardil for social phobia?
> No, in my experience Nardil was definitely better for general and social anxiety.
> > Does it generally work better than the SSRIs for social phobia?
> They haven't been compared directly, but my hunch is yes.
> >Do either Parnate or Nardil cause weight gain?
> Nardil: yes, very frequently.
> Parnate: no.
> I just started taking a third one, Marplan, to see how it will do; so far no sugar cravings.
> >Finally, how closely do you have to follow the dietary restrictions? Can I drink beer!?
> I've posted my standard rant about MAOI diets a number of times and won't repeat it here -- look in the old MAOI threads if you're interested. (Not trying to blow you off, but it's rather long.)

I have taken parnate for 3 yrs. consider it a wonder drug. Have heard similar from others as well. curious about sugar cravings. have had intense sugar cravings, mostly at night. I've certainly considered parnate could be cause. would like more info on experiences with this side effect and/or others regarding metabolism changes, (carbohydrate, insulin resistance anything anecdotal re; side effects possibly linked to parnate) Also, any info on lupus -like symptoms associated w/ MAOi's noted. Also, I get such a profound reaction by non-psych doc's when I tell them I take Parnate. Recently in hospital w/ severe pneumonia and M.D.s afraid to treat me for fear of interaction w/ parnate. Albuteral breathing treatments stopped when pulmonary doctor
got hospital pharmacists' drug interaction sheet.This was straightened out after I explained that I had never had a reaction before and suggested we monitor BP during tx's. Dose of albuterol still decreased. This was upsetting as I was having quite a hard time breathing and was exhausted from effort. I was given so much info and lecture after lecture by every medical person treating me in the hospital that I have decided to stop the medicine. I am afraid I will be denied medical treatment in the future by uninformed physicians who are scared to death of the MAOi's. I am a psychiatric nurse myself and have great faith in the physician who prescribed the parnate for me. I have read much on the drug and have carefully determined what meds to stay away from. Unfortunatly, it is a source of much concern for the doctors presently treating me for the pneumonia and working to diagnose what appears to be some sort of auto-immune thing going on . If anyone knows of a possible connection - parnate and hyper-immune, lupus like symptoms, please let me know. There are a number of people here in Florida ready to smugly "I told you that was a bad drug" me to death. Thanks.. CT




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:carole thread:9748